Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 140, NWS Philadelphia/Mount Holly

July 3, 2025Hunterdon County, Warren County, New Jersey; Bucks County, Lehigh County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2025, 5:27 PM EDT for Hunterdon County, Warren County, New Jersey; Bucks County, Lehigh County, Northampton County, Pennsylvania. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 5:27 PM EDT (21:27 UTC)
Expired
Jul 3, 2025, 6:15 PM EDT
In force
48 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hunterdon County, NJ, Warren County, NJ, Bucks County, PA, Lehigh County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:30 PM EDTTSTM WND DMGWhitehall Twp, PAWires down across the area. Time estimated from radar.
Jul 3, 5:35 PM EDTTSTM WND DMGPhillipsburg, NJTrees down across Phillipsburg.
Jul 3, 5:39 PM EDTTSTM WND DMG1 E Allentown, PAWidespread lines down across Allen Township. Time estimated from radar.
Jul 3, 5:50 PM EDTHAIL 12 E Bethlehem, PAPictures sent in via social media. Time given in report.
Jul 3, 6:18 PM EDTHAIL 0.7Easton, PADime-size hail. Time included in report.
Jul 3, 6:19 PM EDTHAIL 0.75Palmer Heights, PAReport from mPING: Dime (0.75 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

724 
WUUS51 KPHI 032127
SVRPHI
NJC019-041-PAC017-077-095-032215-
/O.NEW.KPHI.SV.W.0140.250703T2127Z-250703T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
527 PM EDT Thu Jul 3 2025

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Hunterdon County in northwestern New Jersey...
  Southwestern Warren County in northwestern New Jersey...
  Eastern Lehigh County in eastern Pennsylvania...
  Northwestern Bucks County in southeastern Pennsylvania...
  Southern Northampton County in eastern Pennsylvania...

* Until 615 PM EDT.

* At 526 PM EDT, a severe thunderstorm was located over Steuben, or
  near Easton, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Allentown, Easton, Bethlehem, Forks, Emmaus, Northampton,
  Quakertown, Doylestown, Byram, Wilson, Bedminster, Hellertown,
  Nazareth, Flemington, Tinicum, High Bridge, Clinton, Bath, Harmony,
  and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4060 7472 4058 7471 4051 7478 4051 7480
      4049 7479 4025 7502 4064 7572 4082 7533
TIME...MOT...LOC 2126Z 300DEG 28KT 4067 7534 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
2 follow-up statements
366 
WWUS51 KPHI 032143
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
543 PM EDT Thu Jul 3 2025

NJC019-041-PAC017-077-095-032215-
/O.CON.KPHI.SV.W.0140.000000T0000Z-250703T2215Z/
Hunterdon NJ-Warren NJ-Lehigh PA-Bucks PA-Northampton PA-
543 PM EDT Thu Jul 3 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR HUNTERDON...SOUTHWESTERN WARREN...NORTHEASTERN LEHIGH...
NORTHWESTERN BUCKS AND SOUTHERN NORTHAMPTON COUNTIES...

At 542 PM EDT, a severe thunderstorm was located over Milford, or 8 
miles southeast of Easton, moving east at 35 mph. Some additional 
severe thunderstorms are located to the northwest.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Northampton, Byram, Wilson,
Bedminster, Hellertown, Nazareth, Flemington, Tinicum, High Bridge,
Clinton, Bath, Harmony, New Hope, Alpha, Ferndale, and Belfast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.

&&

LAT...LON 4060 7472 4058 7471 4051 7478 4051 7480
      4049 7479 4028 7499 4067 7566 4082 7533
TIME...MOT...LOC 2142Z 291DEG 29KT 4060 7510 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gorse
124 
WWUS51 KPHI 032206
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
606 PM EDT Thu Jul 3 2025

NJC019-041-PAC017-077-095-032215-
/O.EXP.KPHI.SV.W.0140.000000T0000Z-250703T2215Z/
Hunterdon NJ-Warren NJ-Lehigh PA-Bucks PA-Northampton PA-
606 PM EDT Thu Jul 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR HUNTERDON...SOUTHWESTERN
WARREN...NORTHEASTERN LEHIGH...NORTHWESTERN BUCKS AND SOUTHERN
NORTHAMPTON COUNTIES WILL EXPIRE AT 615 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, 
additional storms may intensify and may result in another warning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, northern and northwestern New Jersey...and eastern and
southeastern Pennsylvania.

LAT...LON 4060 7472 4058 7471 4051 7478 4051 7480
      4049 7479 4028 7499 4067 7566 4082 7533
TIME...MOT...LOC 2205Z 300DEG 28KT 4052 7491 

$$

Gorse

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:47 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 3, 4:47 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
447 PM EDT Thu Jul 3 2025

.SYNOPSIS...
A reinforcing cold front will drop through the region late today
and into tonight. Dry high pressure will build into the region
on Friday and remain in control through the weekend, providing
seasonable temperatures and tranquil weather conditions. Warmer,
more humid, and unsettled conditions will return early next
week.

&&

.NEAR TERM /THROUGH FRIDAY/...
A Severe Thunderstorm Watch has been issued for parts of
northern New Jersey and eastern Pennsylvania until 10pm.

Showers and thunderstorms are developing this afternoon and will
continue into this evening as a cold front sinks southward. Overall,
the best forcing will reside north and east of our immediate
forecast area up into the Hudson Valley and New England, however a
corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt
will be available. This setup will support the potential for severe
thunderstorms. There is a Slight risk (Level 2/5) for severe
weather for areas north and east of Philadelphia with areas
south and west in a Marginal (1/5) risk. The primary threat is
damaging wind gusts with large hail also possible. General
timing looks to continue to be from 2pm-10pm. Highs today will
be in the low 80s to low 90s.

For tonight, any remaining storms will weaken quickly after
sunset with the loss of diurnal heating. The front will make its
way off the coast, giving way to a mostly clear sky. Lows
should fall into the 50s and 60s.

For Independence Day, a rather pleasant and dry day is
expected. A high pressure system builds into the region and will
keep the day dry and sunny. The post frontal regime after
today's cold front will translate to temperatures mainly in the
low to mid 80s and comfortable humidity values with dew points
in the 50s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Dry and seasonable weather conditions expected for the rest of
the holiday weekend.

High pressure overhead Friday night will result in clear skies
and calm winds, a great setup for strong radiational cooling
night. As a result, we will likely see the coolest and most
comfortable summer night in quite some time, with lows in the
mid 50s to mid 60s and a dry airmass in place.

The broad ridging will dominate the region over the weekend,
which will keep convection suppressed and temperatures near
normal, though temperatures will start trending upward a couple
degrees each day. Saturday will be another very pleasant day,
similar to Friday as the surface high slides overhead. High
temperatures remaining in the mid to upper 80s under sunny skies
and dewpoints mixing out nicely once again to provide us with
some low humidity. By Sunday, high pressure will be located
offshore, resulting in some return flow and thus a more sensible
increase in temperatures and humidity levels compared to the
previous days. Highs Sunday in the upper 80s to low 90s. Lows in
the 60s to near 70 degrees both nights.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Return flow will continue into the first half of next week as
upper ridging shifts out to sea and some troughing develops near
the Great Lakes. This will result in more unsettled conditions
developing again, with mostly diurnally driven chances for
showers and thunderstorms. Any severe threats remain to be seen.
The greatest chances for showers and storms currently looks to
be Tuesday and Wednesday. Expect temperatures to start trending
slightly above normal early next week as well, though they
should moderate some toward the middle of the week. Highs in the
mid 80s to low 90s and lows in the mid 60s to mid 70s, along
with increasing humidity.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR. Isolated to scattered showers and thunderstorms in
the afternoon; primarily around or after 19Z for KABE/KRDG, and
after 20Z for KTTN/KPNE/KPHL so have included VCTS at these
terminals. Remainder of terminals, confidence is quite low so
left out of TAFs for now. West-northwest winds around 10 kts
with a few gusts in excess of 15 kts possible. Moderate
confidence.

Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z.
Northwest winds around 5 kt or less. High confidence.

Friday..VFR with a northwest wind around 5 knots. High
confidence.

Outlook...

Friday night through Sunday...VFR. No significant weather.

Monday and Tuesday...Prevailing VFR. Isolated thunderstorms
possible.

&&

.MARINE...
No marine headlines are in effect through tonight. West winds
around 5-10 kt this morning will become south-southwest around
10-15 kt this afternoon. For tonight, winds will veer from
southwest to north around 10-15 kt with the passing of a cold
front. Seas of 2-3 feet. Outside of an isolated thunderstorm
this afternoon, fair weather is expected.

Friday night...Sub-SCA conditions expected.

Outlook...

Friday night through Monday...No marine hazards expected.

Rip Currents...

For Independence Day, north winds around 10 mph in the morning
will become southeast around 5-10 mph in the afternoon. Breaking
wave heights of 1-2 feet with a SSE swell of around 2 feet and
a 6-8 second period. As a result, have opted to go with a LOW
risk for dangerous rip currents for all beaches.

For Saturday, light northeast winds in the morning will become
south-southeast around 10 mph in the afternoon. Breaking wave
heights generally 1-2 feet with a SE swell of around 2 feet and
a 6-8 second period. As a result, will maintain a LOW risk for
dangerous rip currents for all beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MJL/Staarmann
NEAR TERM...DeSilva/Guzzo
SHORT TERM...MJL/Staarmann
LONG TERM...MJL/Staarmann
AVIATION...Guzzo/MJL
MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 12:10 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1210 PM EDT Thu Jul 3 2025

MDZ012-015-019-020-041615-
Kent MD-Queen Annes-Talbot-Caroline-
1210 PM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

There is a Marginal risk for isolated severe thunderstorms this
afternoon and evening with the primary risk being damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NG

In the hours before

Local storm report, Jul 3, 5:13 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
513 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Tstm Wnd Dmg     2 SSW Stillwater Twp    41.04N 74.88W
07/03/2025                   Sussex             NJ   Trained Spotter

            Trees and wires down within Stillwater. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Jul 3, 5:14 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
514 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     Tstm Wnd Dmg     1 NNE Sparta            41.05N 74.63W
07/03/2025                   Sussex             NJ   Trained Spotter

            Trees and wires down in Sparta, NJ. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Jul 3, 5:19 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
519 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     Hail             Lansford                40.83N 75.88W
07/03/2025  M1.00 Inch       Carbon             PA   Trained Spotter

            Picture of quarter sized hail sent in. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Jul 3, 5:22 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
522 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     Tstm Wnd Dmg     2 NNE Bowmanstown       40.83N 75.65W
07/03/2025                   Carbon             PA   Fire Dept/Rescue

            Trees down on wires on the 400 block of Elm
            Street in Franklin Township. Time estimated
            from radar.

&&

Hoeflich
Local storm report, Jul 3, 5:23 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
523 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Hail             1 N Bath                40.74N 75.39W
07/03/2025  M0.70 Inch       Northampton        PA   Trained Spotter

            Dime-size hail in Bath. Time given in
            report.

&&

ZC
Local storm report, Jul 3, 5:27 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
527 PM EDT Thu Jul 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Gst     Washington              40.76N 74.98W
07/03/2025  M62 MPH          Warren             NJ   Trained Spotter

            Trained spotter sent in report of 62 MPH
            gust recorded on a personal weather station.

&&

Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:35 PM EDTSevere Thunderstorm WarningPHISussex, Warren40 min
Jul 3, 4:02 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex43 min
Jul 3, 4:41 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren49 min
Jul 3, 5:16 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Warren44 min
Jul 3, 5:53 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIMiddlesex, Morris, Somerset37 min
Jul 3, 6:11 PM EDTFlash Flood WarningPHIHunterdon, Warren4 hr
Jul 3, 6:39 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset, Warren34 min
Jul 3, 6:43 PM EDTSevere Thunderstorm WarningPHIMonmouth32 min
Jul 3, 6:48 PM EDTSpecial Marine WarningPHI87 min
Jul 3, 7:55 PM EDTSpecial Marine WarningPHI95 min
Jul 3, 2:38 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh21 min
Jul 3, 3:23 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery26 min
Jul 3, 3:56 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe49 min
Jul 3, 5:56 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Northampton49 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.